Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 23, 2011, 5:30 AM CDT for Butler County, Grayson County, Ohio County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2011, 5:30 AM CDT (10:30 UTC)
- Expired
- Apr 23, 2011, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KY, Grayson County, KY, Ohio County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
103
WGUS53 KLMK 231030
FFWLMK
KYC031-085-183-231415-
/O.NEW.KLMK.FF.W.0016.110423T1030Z-110423T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 AM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OHIO COUNTY IN NORTHWEST KENTUCKY...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 915 AM CDT
* AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS FROM BEAVER DAM TO HARTFORD.
THESE ARE PRODUCING VERY HEAVY RAIN ON AN ALREADY SATURATED
GROUND. WE EXPECT A TOTAL OF 2 TO 3 INCHES OF RAIN THIS MORNING
WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...HARTFORD...
IN ADDITION...SUNNYDALE...SHREVE AND RALPH ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3737 8711 3748 8713 3763 8696 3763 8692
3767 8684 3771 8687 3774 8682 3766 8665
3755 8661 3735 8648 3723 8693 3727 8699
3732 8700 3736 8704 3736 8709 3733 8711
3734 8713
$$
JDG1 follow-up statement
558
WGUS73 KLMK 231413
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 AM CDT SAT APR 23 2011
KYC031-085-183-231423-
/O.EXP.KLMK.FF.W.0016.000000T0000Z-110423T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-GRAYSON KY-BUTLER KY-
913 AM CDT SAT APR 23 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 AM CDT FOR NORTHERN
BUTLER...WESTERN GRAYSON AND OHIO COUNTIES...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA AND NO PROBLEMS HAVE BEEN REPORTED.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3737 8711 3748 8713 3763 8696 3763 8692
3767 8684 3771 8687 3774 8682 3766 8665
3755 8661 3735 8648 3723 8693 3727 8699
3732 8700 3736 8704 3736 8709 3733 8711
3734 8713
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 4:53 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 23, 4:53 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
553 AM EDT SAT APR 23 2011
...FORECAST UPDATE...
TORNADO WATCH WILL BE ALLOWED TO EXPIRE AT 6AM EDT. EXTENSIVE
SQUALL LINE CONTINUES TO QUICKLY MOVE EASTWARD THROUGH NORTH CENTRAL
AND EAST CENTRAL KENTUCKY. STRONGEST PART OF THE LINE IS NOW
APPROACHING THE LEXINGTON METRO AREA. MAIN SEVERE WEATHER THREATS
REMAIN DAMAGING WINDS AND LARGE HAIL. OVERALL TORNADO THREAT
APPEARS TO BE ON THE DECREASE AS KLVX VWP SHOWS A MUCH MORE
STABILIZED LOWER BOUNDARY LAYER.
EXTENSIVE RAINFALL CONTINUES ACROSS SOUTHERN INDIANA AND MUCH OF
NORTHERN KENTUCKY. AXIS OF HEAVIEST PRECIPITATION WILL LIKELY BE
ALONG AND NORTH OF THE WESTERN KENTUCKY AND BLUEGRASS PARKWAYS WHERE
E-W ORIENTED SQUALL LINE ALLOWS TRAINING OF CELLS OVER THE SAME AREA.
.SHORT TERM (TODAY AND TONIGHT)...
...TORNADO WATCH IN EFFECT FOR MOST OF THE AREA UNTIL 6AM EDT...
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY NIGHT FOR ALL OF
SOUTH-CENTRAL INDIANA AND THE NORTHERN HALF OF OUR KY COUNTIES...
SFC BOUNDARY ACROSS THE MID-MS VALLEY REGION AND AMPLE SHOWERS AND
STORMS ALONG IT WILL CONTINUE TO FILTER INTO THE REGION OVERNIGHT.
STILL SEEING GOOD INSTABILITY AND PLENTY OF LOW-LEVEL SHEAR AHEAD OF
THE MAIN LINE OVER OUR SRN HALF OF THE CWA. STORMS CONTINUE TO SHOW
GOOD ROTATION AND WE CONTINUE TO RECEIVE WALL CLOUD/FUNNEL CLOUD
REPORTS. THUS THE SEVERE/TORNADIC THREAT CONTINUES FOR THE NEXT FEW
HOURS...WITH LARGE HAIL...DAMAGING WINDS POSSIBLY...AND POSSIBLY A
FEW TORNADOES AS WELL.
ANOTHER LINE OF SHOWERS AND STORMS FROM SW INDIANA INTO SE MISSOURI
WILL PUSH INTO THE REGION AND EXACERBATE THE FLASH FLOODING
POTENTIAL AS MUCH OF IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED
THE MOST RAIN...MAINLY SOUTH-CENTRAL IN AND NORTH-CENTRAL KY. HEAVY
RAIN AND POTENTIAL FLOODING WILL REALLY BE THE MAIN THREAT THROUGH
DAWN-MID MORNING WHERE POTENTIALLY ANOTHER 1-2 INCHES...LOCALLY
MORE...COULD FALL WITH THE HEAVIEST STORMS ESPECIALLY IF THEY TRAIN
OVER THE SAME AREAS.
ONCE THIS CONVECTION FINALLY PUSHES EAST OF THE AREA...ROUGHLY MID
MORNING...THE BOUNDARY WILL HOVER SOMEWHERE ACROSS OUR CENTRAL CWA
AND MORE SHOWERS/STORMS WILL REDEVELOP ALONG IT DURING THE AFTERNOON
HOURS. SOME OF THESE COULD BE SEVERE AGAIN (THINKING LARGE HAIL WILL
BE THE MAIN THREAT)...BUT MORE IMPORTANTLY COULD BRING ADDITIONAL
HEAVY RAINFALL AND FLOODING POTENTIAL. INSERTED SEVERE WORDING INTO
THE AFTERNOON ZONES...AS WELL AS EXTENDED THE FLASH FLOOD WATCH
UNTIL 12Z SUNDAY.
MADE NO CHANGES BEYOND TODAY/TONIGHT.
.LONG TERM (SUNDAY - FRIDAY)...
...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...
SUNDAY - TUESDAY...
SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY. AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR. THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA. MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES. WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.
THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES. THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL. TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.
WEDNESDAY - FRIDAY...
ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT. ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA. STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.
THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW. WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.
TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH. A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.
QPF SUMMARY...
TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED. THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.
&&
.AVIATION (06Z TAF ISSUANCE)...
BOUNDARY WITH AMPLE SHOWERS AND THUNDERSTORMS ALONG IT WILL CONTINUE
TO AFFECT THE SDF TERMINAL MOSTLY...WITH STRONG TO SEVERE STORMS
OVER THE NEXT TWO HOURS...WITH GUSTS UP TO 50 KT POSSIBLE. STORMS
ARE NEARING BWG AT THE MOMENT...BUT LOOK WEAKER. STORMS WILL REACH
LEX WITHIN AN HOUR OR TWO JUST LIKE BWG AS WELL. IFR CIGS AND LIFR
VSBYS WILL BE THE RULE WITH ANY STORMS...AND LIKELY ON AND OFF
THROUGH 10Z...THOUGH MOST OF THE REGULAR THUNDERSTORMS WILL CONTAIN
MVFR CIGS/IFR VSBYS.
ANOTHER ROUND OF SHOWERS/STORMS WILL RETURN TO AT LEAST
SDF...PERHAPS LEX AND BWG SATURDAY AFTERNOON SO WE COULD SEE A BREAK
IN CONVECTION IN THE MORNING. NOT INCLUDING WINDS FROM STORMS...SFC
WINDS WILL LIKELY STAY OUT OF THE SOUTH AND REMAIN GUSTY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ023>043-045>049-
053>055.
IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ076>079-083-084-
089>092.
&&
UPDATE.........MJ
SHORT TERM.....AL
LONG TERM......AML
AVIATION.......ALHazardous weather outlook, Apr 23, 5:22 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 622 AM EDT SAT APR 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-241030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 622 AM EDT SAT APR 23 2011 /522 AM CDT SAT APR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING FOR SOUTH- CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY. SHOWERS AND THUNDERSTORMS ALONG A SOUTHWEST TO NORTHEAST ORIENTED BOUNDARY WILL CONTINUE TO BRING AMPLE HEAVY RAINFALL TO MANY LOCATIONS THROUGH MID MORNING. A FEW THUNDERSTORMS THIS MORNING MAY BE ON THE STRONG TO SEVERE SIDE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS WILL REDEVELOP ALONG THE SAME BOUNDARY THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE STRONGEST STORMS. IN ADDITION THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE AT LEAST THROUGH TONIGHT...WITH AREA RIVERS LIKELY TO SEE RAPID RISES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED FROM NOW THROUGH SUNDAY TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. MJ/AL
In the hours before
Local storm report, Apr 23, 4:42 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM HAIL FRANKFORT 38.19N 84.87W
04/23/2011 M1.00 INCH FRANKLIN KY EMERGENCY MNGR
&&
EVENT NUMBER LMK1100549
CMCSpecial weather statement, Apr 23, 4:52 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 AM EDT SAT APR 23 2011
KYZ039-040-045>047-231015-
ANDERSON-MERCER-NELSON-WASHINGTON-WOODFORD-
552 AM EDT SAT APR 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 547 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
LAWRENCEBURG TO 13 MILES SOUTHEAST OF TAYLORSVILLE TO 7 MILES
NORTHEAST OF BARDSTOWN TO 6 MILES SOUTHWEST OF BARDSTOWN...AND MOVING
SOUTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SPRINGFIELD...
BARDSTOWN...
SHARPSVILLE AND PULLIAM...
NEVIN AND MCBRAYER...
BONDVILLE AND OREGON...
LITSEY AND CORNISHVILLE...
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
21 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3778 8483 3773 8499 3763 8524 3768 8539
3769 8539 3772 8541 3769 8545 3776 8568
3792 8545 3792 8524 3800 8506 3798 8469
TIME...MOT...LOC 0952Z 297DEG 25KT 3796 8500 3788 8513
3787 8534 3775 8552
RSLocal storm report, Apr 23, 5:12 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 5 WNW HARDINSBURG 38.49N 86.36W
04/22/2011 M0.88 INCH ORANGE IN TRAINED SPOTTER
0429 PM HAIL LEAVENWORTH 38.20N 86.35W
04/22/2011 E0.70 INCH CRAWFORD IN TRAINED SPOTTER
0430 PM HAIL LEAVENWORTH 38.20N 86.35W
04/22/2011 M0.88 INCH CRAWFORD IN TRAINED SPOTTER
0520 PM HAIL FORT KNOX 37.89N 85.96W
04/22/2011 M0.50 INCH HARDIN KY ASOS
0602 PM FUNNEL CLOUD WATERFORD 38.03N 85.43W
04/22/2011 SPENCER KY TRAINED SPOTTER
0623 PM HAIL 8 S SHELBYVILLE 38.10N 85.23W
04/22/2011 E1.00 INCH SHELBY KY TRAINED SPOTTER
0639 PM FUNNEL CLOUD LAWRENCEBURG 38.03N 84.89W
04/22/2011 ANDERSON KY TRAINED SPOTTER
FUNNEL CLOUD SPOTTED AT U.S. 127 AND HWY 151
0711 PM FUNNEL CLOUD VERSAILLES 38.05N 84.73W
04/22/2011 WOODFORD KY LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED ALONG US 60 NEAR WOODFORD ST
0712 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
04/22/2011 WOODFORD KY BROADCAST MEDIA
LEX18 REPORTS DAMAGE TO TREES AND FENCES ON MARCELLUS
DRIVE
0723 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
04/22/2011 FAYETTE KY BROADCAST MEDIA
LEX18 REPORTS DAMAGE AND A WINDOW BLOWN OUT ON ROMANY
ROAD IN THE CHEVY CHASE AREA
0745 PM HEAVY RAIN LAWRENCEBURG 38.03N 84.89W
04/22/2011 M1.55 INCH ANDERSON KY TRAINED SPOTTER
1.55 INCHES OF RAIN FELL IN 45 MINUTES
0807 PM FUNNEL CLOUD WINCHESTER 38.00N 84.19W
04/22/2011 CLARK KY TRAINED SPOTTER
HEAVY ROTATION.
0808 PM HAIL 4 S NORTH MIDDLETOWN 38.08N 84.11W
04/22/2011 E1.75 INCH CLARK KY NWS EMPLOYEE
GOLF BALL SIZED HAIL REPORTED ON THE BORDER BETWEEN
CLARK... BOURBON... AND MONTGOMERY COUNTIES.
1232 AM TSTM WND DMG BATTLETOWN 38.07N 86.30W
04/23/2011 MEADE KY LAW ENFORCEMENT
TREE DOWN ON KY 228
0102 AM TSTM WND DMG 4 NNW TELL CITY 38.00N 86.79W
04/23/2011 PERRY IN BROADCAST MEDIA
WEHT RELAYING REPORT OF TREES DOWN IN TROY... IN
0107 AM TSTM WND DMG TELL CITY 37.95N 86.76W
04/23/2011 PERRY IN BROADCAST MEDIA
WEHT REPORTS TREES DOWN ON BOYD ROAD OFF OF NEW
IN-237...REPORT OF TRUCK FLIPPED OVER AND DOWNED POWER
LINES
0107 AM TSTM WND DMG MULDRAUGH 37.93N 86.00W
04/23/2011 MEADE KY LAW ENFORCEMENT
TREE DOWN ON US 31W
0128 AM FLOOD TELL CITY 37.95N 86.76W
04/23/2011 PERRY IN BROADCAST MEDIA
WEHT REPORTS S.R. 37 AS WELL AS OTHER SIDE STREETS
FLOODED. DEPTH OF WATER ON ROAD UNKNOWN.
0136 AM HAIL 4 SSW LEITCHFIELD 37.43N 86.32W
04/23/2011 E0.50 INCH GRAYSON KY TRAINED SPOTTER
0215 AM HAIL PRICEVILLE 37.37N 85.98W
04/23/2011 E1.25 INCH HART KY TRAINED SPOTTER
TRAINED SPOTTER REPORTS 1 TO 1.5 INCH HAIL
0233 AM WALL CLOUD PERRYVILLE 37.65N 84.95W
04/23/2011 BOYLE KY TRAINED SPOTTER
SPOTTER REPORTED WALL CLOUD 5 MILES NORTHWEST OF
PERRYVILLE
0243 AM FUNNEL CLOUD 8 S MAGNOLIA 37.33N 85.75W
04/23/2011 HART KY TRAINED SPOTTER
MEDIA RELAYED REPORT OF FUNNEL CLOUD NEAR ROWLETTS
0249 AM WALL CLOUD DANVILLE 37.64N 84.77W
04/23/2011 BOYLE KY TRAINED SPOTTER
SPOTTER REPORTED WALL CLOUD ALONG 127 NORTH OF DANVILLE
0250 AM FUNNEL CLOUD ROUNDHILL 37.23N 86.45W
04/23/2011 BUTLER KY COCORAHS
FUNNEL CLOUD VISIBLE VIA LIGHTNING STRIKES IN WESTERN
EDMONSON COUNTY AND ESTIMATED TO BE NORTH OF ROUNDHILL
0318 AM HAIL SALOMA 37.42N 85.40W
04/23/2011 E0.50 INCH TAYLOR KY LAW ENFORCEMENT
DISPATCH RELAYED REPORT OF MARBLE SIZED HAIL IN
NORTHERN TAYLOR COUNTY
0318 AM HAIL LEBANON 37.57N 85.25W
04/23/2011 M0.50 INCH MARION KY TRAINED SPOTTER
0350 AM FLASH FLOOD CANNELTON 37.91N 86.74W
04/23/2011 PERRY IN LAW ENFORCEMENT
FLOODING IN CITY STREETS.
0539 AM HAIL FRANKFORT 38.19N 84.87W
04/23/2011 M1.00 INCH FRANKLIN KY EMERGENCY MNGR
0600 AM HAIL 2 SE GEORGETOWN 38.18N 84.53W
04/23/2011 M1.00 INCH SCOTT KY LAW ENFORCEMENT
HWY 525 SOUTH.
&&
EVENT NUMBER LMK1100522 LMK1100523 LMK1100524 LMK1100525 LMK1100526
LMK1100527 LMK1100528 LMK1100529 LMK1100533 LMK1100534 LMK1100530
LMK1100531 LMK1100532 LMK1100548 LMK1100535 LMK1100536 LMK1100547
LMK1100537 LMK1100538 LMK1100539 LMK1100540 LMK1100544 LMK1100541
LMK1100542 LMK1100543 LMK1100545 LMK1100546 LMK1100549 LMK1100550
CMCLocal storm report, Apr 23, 5:21 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM HAIL 5 S CYNTHIANA 38.31N 84.30W
04/23/2011 M1.00 INCH HARRISON KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1100551
SZAPPANOSSpecial weather statement, Apr 23, 5:26 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 AM EDT SAT APR 23 2011
KYZ026-027-061-231100-
BUTLER-GRAYSON-OHIO-
526 AM CDT SAT APR 23 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...FUNNEL CLOUDS...AND STRONG WINDS...
AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF MORGANTOWN...AND MOVING EAST
AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
40 TO 50 MPH...ARE EXPECTED WITH THIS STORM. IN ADDITION...FUNNEL
CLOUDS MAY BE ASSOCIATED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FLINT SPRINGS AND GILSTRAP...
BANOCK AND CASEY...
WELCHS CREEK AND NEAFUS...
TILFORD AND DECKER...
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 34
AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3758 8645 3733 8629 3732 8636 3732 8647
3730 8647 3725 8684 3740 8692
TIME...MOT...LOC 1025Z 256DEG 33KT 3733 8675
RSLocal storm report, Apr 23, 5:27 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HAIL CYNTHIANA 38.39N 84.30W
04/23/2011 M0.88 INCH HARRISON KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1100552
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 11:05 PM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 8 hr |
| Apr 22, 11:06 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 24 min |
| Apr 22, 11:13 PM CDT | Special Weather Statement | LMK | Bullitt, Henry, Jefferson, Meade, Oldham, Shelby and 1 more | 62 min |
| Apr 22, 11:29 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 31 min |
| Apr 22, 11:36 PM CDT | Tornado Warning | LMK | Hancock | 24 min |
| Apr 22, 11:50 PM CDT | Flash Flood Warning | LMK | Meade | 6 hr |
| Apr 22, 11:50 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 25 min |
| Apr 23, 12:14 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 31 min |
| Apr 23, 12:14 AM CDT | Tornado Warning | LMK | Meade | 31 min |
| Apr 23, 12:25 AM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 20 min |
| Apr 23, 12:32 AM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Apr 23, 12:38 AM CDT | Tornado Warning | LMK | Henry | 22 min |
| Apr 23, 12:43 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Green, Marion, Taylor | 32 min |
| Apr 23, 12:57 AM CDT | Severe Thunderstorm Warning | LMK | Hardin, Hart, Larue, Nelson | 18 min |
| Apr 23, 1:16 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Marion, Nelson and 2 more | 29 min |
| Apr 23, 1:18 AM CDT | Tornado Warning | LMK | Boyle, Mercer, Washington | 27 min |
| Apr 23, 1:24 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 36 min |
| Apr 23, 1:27 AM CDT | Tornado Warning | LMK | Hart | 18 min |
| Apr 23, 1:31 AM CDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue, Nelson | 5 hr |
| Apr 23, 1:43 AM CDT | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 32 min |
| Apr 23, 1:45 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Green, Hart, Larue, Marion, Mercer and 3 more | 30 min |
| Apr 23, 1:47 AM CDT | Tornado Warning | LMK | Butler, Edmonson, Grayson | 28 min |
| Apr 23, 2:13 AM CDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 32 min |
| Apr 23, 2:45 AM CDT | Special Weather Statement | LMK | Casey | 30 min |
| Apr 23, 3:03 AM CDT | Flash Flood Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 65 min |
| Apr 23, 3:12 AM CDT | Special Weather Statement | LMK | Garrard, Lincoln | 33 min |
| Apr 23, 3:16 AM CDT | Special Weather Statement | LMK | Hancock, Jefferson, Meade, Oldham | 44 min |
| Apr 23, 3:39 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 36 min |
| Apr 23, 3:59 AM CDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 3 hr |
| Apr 23, 4:15 AM CDT | Special Weather Statement | LMK | Ohio | 30 min |
| Apr 23, 4:21 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more | 24 min |
| Apr 23, 4:29 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 31 min |
| Apr 23, 4:33 AM CDT | Flash Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin | 6 hr |
| Apr 23, 4:47 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 43 min |
| Apr 23, 4:52 AM CDT | Special Weather Statement | LMK | Mercer, Nelson, Washington | 23 min |
| Apr 23, 5:17 AM CDT | Tornado Warning | LMK | Bourbon, Nicholas | 28 min |
| Apr 23, 5:26 AM CDT | Special Weather Statement | LMK | Ohio | 34 min |
| Apr 23, 5:51 AM CDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more | 3 hr |
| Apr 23, 6:21 AM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 6 hr |
| Apr 23, 6:26 AM CDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue | 6 hr |
| Apr 23, 6:32 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe | 28 min |
| Apr 23, 6:51 AM CDT | Flash Flood Warning | LMK | Meade | 5 hr |
| Apr 23, 9:30 AM CDT | River Flood Warning | LMK | Jefferson, Meade | 12 days |
| Apr 23, 9:32 AM CDT | River Flood Warning | LMK | Trimble | 6 days |
| Apr 23, 9:33 AM CDT | River Flood Warning | LMK | Hardin, Nelson | 14 days |
| Apr 23, 9:35 AM CDT | River Flood Warning | LMK | Ohio | 28 days |
| Apr 23, 10:02 AM CDT | Special Weather Statement | LMK | Oldham | 28 min |
| Apr 23, 10:12 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 18 min |
| Apr 23, 10:28 AM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 32 min |
| Apr 23, 10:48 AM CDT | Special Weather Statement | LMK | Hancock | 27 min |
| Apr 23, 11:01 AM CDT | Special Weather Statement | LMK | Trimble | 29 min |
| Apr 23, 11:22 AM CDT | Special Weather Statement | LMK | Meade | 23 min |
| Apr 23, 11:36 AM CDT | Special Weather Statement | LMK | Harrison, Scott | 24 min |
| Apr 23, 12:18 PM CDT | Special Weather Statement | LMK | Oldham | 27 min |
| Apr 23, 12:28 PM CDT | Special Weather Statement | LMK | Trimble | 32 min |
| Apr 23, 1:13 PM CDT | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 62 min |
| Apr 23, 1:34 PM CDT | Flash Flood Warning | LMK | Trimble | 16 hr |
| Apr 23, 1:49 PM CDT | Flash Flood Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 15 hr |
| Apr 23, 2:32 PM CDT | River Flood Warning | LMK | Bourbon | 31 hr |
| Apr 23, 2:43 PM CDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas, Scott | 47 min |
| Apr 23, 2:51 PM CDT | Special Weather Statement | LMK | Bullitt, Spencer | 39 min |
| Apr 23, 3:17 PM CDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 5 hr |
| Apr 23, 3:22 PM CDT | Special Weather Statement | LMK | Anderson, Woodford | 23 min |
| Apr 23, 3:33 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 27 min |
| Apr 23, 3:36 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 1 more | 39 min |
| Apr 23, 3:53 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 37 min |
| Apr 23, 3:54 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 36 min |
| Apr 23, 4:11 PM CDT | Special Weather Statement | LMK | Hancock, Ohio | 49 min |
| Apr 23, 4:18 PM CDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 42 min |
| Apr 23, 4:18 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Apr 23, 4:20 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 25 min |
| Apr 23, 4:23 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 37 min |
| Apr 23, 4:26 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 34 min |
| Apr 23, 4:28 PM CDT | River Flood Warning | LMK | Nicholas, Robertson | 67 hr |
| Apr 23, 4:32 PM CDT | Tornado Warning | LMK | Butler, Ohio | 43 min |
| Apr 23, 4:43 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 32 min |
| Apr 23, 4:51 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Apr 23, 4:52 PM CDT | Tornado Warning | LMK | Butler | 23 min |
| Apr 23, 4:53 PM CDT | Tornado Warning | LMK | Bullitt, Hardin, Nelson | 37 min |
| Apr 23, 4:59 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.